On the continuation for variational inequalities depending on an eigenvalue parameter

Erich Miersemann, Hans Mittelmann, W. Törnig

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

In this paper we generalize recent theoretical results on the local continuation of parameter‐dependent non‐linear variational inequalities. The variational inequalities are rather general and describe, for example, the buckling of beams, plates or shells subject to obstacles. Under a technical hypothesis that is satisfied by the simply supported beam, we obtain the existence of a continuation of both the solution and the eigenvalue with respect to a local parameter. A numerical continuation method is presented that easily overcomes turning points. Numerical results are presented for the non‐linear beam.

Original languageEnglish (US)
Pages (from-to)95-104
Number of pages10
JournalMathematical Methods in the Applied Sciences
Volume11
Issue number1
DOIs
StatePublished - 1989

ASJC Scopus subject areas

  • Mathematics(all)
  • Engineering(all)

Fingerprint Dive into the research topics of 'On the continuation for variational inequalities depending on an eigenvalue parameter'. Together they form a unique fingerprint.

  • Cite this